Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 61, NWS Wichita, KS

May 10, 2014Butler County, Sedgwick County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 10, 2014, 5:20 PM CDT for Butler County, Sedgwick County, Sumner County, Kansas. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 5:20 PM CDT (22:20 UTC)
Expired
May 10, 2014, 6:15 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Butler County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 27 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 5:20 PM CDTHAIL 12 S Haysville, KSTRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND SMALL TREE LIMBS BROKEN.
May 10, 5:35 PM CDTHAIL 14 S Augusta, KS
May 10, 5:47 PM CDTHAIL 0.51 N Rose Hill, KS
May 10, 6:06 PM CDTHAIL 1Andover, KSREPORT VIA TWITTER OF QUARTER SIZED HAIL AT CENTRAL AND ANDOVER ROAD WHICH LASTED FOR A FEW SECONDS. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 2:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WUUS53 KICT 102220
SVRICT
KSC015-173-191-102315-
/O.NEW.KICT.SV.W.0061.140510T2220Z-140510T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
520 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DERBY...AND
  MOVING NORTHEAST AT 30 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  MULVANE...SOUTH WICHITA...DERBY...MCCONNELL AIR FORCE BASE...EAST
  WICHITA...ROSE HILL...ANDOVER...AUGUSTA...TOWANDA...OAKLAWN AND
  BENTON.

THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 30 AND 67.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 0 AND 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3788 9705 3766 9680 3741 9734 3754 9746
TIME...MOT...LOC 2220Z 234DEG 25KT 3752 9729

HAIL...1.25IN
WIND...70MPH

$$

ES
2 follow-up statements
882 
WWUS53 KICT 102242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT SAT MAY 10 2014

KSC191-102252-
/O.CAN.KICT.SV.W.0061.000000T0000Z-140510T2315Z/
SUMNER KS-
542 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3754 9735 3788 9705 3766 9680 3747 9722
      3747 9723
TIME...MOT...LOC 2242Z 241DEG 26KT 3757 9719

$$

KSC015-173-102315-
/O.CON.KICT.SV.W.0061.000000T0000Z-140510T2315Z/
SEDGWICK KS-BUTLER KS-
542 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BUTLER AND SOUTHEASTERN SEDGWICK COUNTIES UNTIL 615 PM CDT...

AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DERBY...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
ROSE HILL...ANDOVER...AUGUSTA...TOWANDA AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3754 9735 3788 9705 3766 9680 3747 9722
      3747 9723
TIME...MOT...LOC 2242Z 241DEG 26KT 3757 9719

HAIL...1.25IN
WIND...70MPH

$$

DARMOFAL
603 
WWUS53 KICT 102300
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT SAT MAY 10 2014

KSC173-102310-
/O.CAN.KICT.SV.W.0061.000000T0000Z-140510T2315Z/
SEDGWICK KS-
600 PM CDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3751 9715 3775 9715 3788 9705 3766 9680
TIME...MOT...LOC 2300Z 238DEG 24KT 3764 9708

$$

KSC015-102315-
/O.CON.KICT.SV.W.0061.000000T0000Z-140510T2315Z/
BUTLER KS-
600 PM CDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BUTLER COUNTY UNTIL 615 PM CDT...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF ANDOVER...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
AUGUSTA...TOWANDA AND BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
WICHITA.

&&

LAT...LON 3751 9715 3775 9715 3788 9705 3766 9680
TIME...MOT...LOC 2300Z 238DEG 24KT 3764 9708

HAIL...1.25IN
WIND...70MPH

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:05 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 10, 2:05 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT SAT MAY 10 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS
FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A
WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN
THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE
LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM
MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF
INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD
IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN
ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE
ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR
SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT
LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER
MIDNIGHT.

FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG
COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS.
INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL
LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH
VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL
BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM
INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE
COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR
MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES
THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO
RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS
AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD
DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE
OF CONVECTION FOR MUCH NEEDED RAINFALL.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS
THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE
PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS
ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A
COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER
LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE
EASTERN CONUS.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1257 PM CDT SAT MAY 10 2014

THE STUBBORN STRATUS OVER SE KS HAS FINALLY DISSIPATED. THERE ARE
NO CONCERNS UNTIL THIS EVENING WHEN ISOLD TSRA MAY DEVELOP OVER SE
KS. THE ISOLD NATURE DICTATES KEEPING VCTS OUT OF KCNU...FOR NOW.
SCT/WDLY SCT TSRA ARE POSSIBLE OVER PART OF CNTRL KS (NAMELY KSLN)
06-09Z WHERE CLOSEST TO MOIST CONVERGENT AXIS ALONG DEVELOPING E-W
ORIENTED WARM FRONT. AS THE WARM FRONT APPROACHES THE KS/NEBRASKA
BORDER THE TSRA SHOULD LIKEWISE BECOME MORE NUMEROUS BUT N OF KSLN
& KRSL. HAVE LEFT SUCH MENTION OUT OF BOTH TERMINALS BUT WOULD
REQUIRE ATTENTION ON THIS EVENING WITH 11/00Z & 11/06Z EDITIONS.
AS THE WRN PLAINS SFC CYCLONE DRIFTS E ACROSS THE TX/OK PANHANDLES
HIGH OCTANE LWR-DECK MOISTURE WILL SURGE N OVER PRIMARILY SC & SE
KS WHERE IFR CIGS ARE LIKELY VERY LATE TONIGHT/VERY EARLY SUN
MORNING.

ES

&&

.FIRE WEATHER...
ISSUED AT 205 PM CDT SAT MAY 10 2014

STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG
COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO
THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO
THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW
TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT
EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY
BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  56  64 /  20  20  60  40
HUTCHINSON      65  91  52  60 /  20  40  70  30
NEWTON          66  89  54  62 /  30  30  70  50
ELDORADO        67  88  59  64 /  30  10  70  60
WINFIELD-KWLD   69  90  60  67 /  20  10  60  50
RUSSELL         61  89  46  55 /  20  50  60  30
GREAT BEND      62  91  45  56 /  20  50  60  30
SALINA          63  90  52  61 /  30  50  70  40
MCPHERSON       64  90  52  60 /  30  40  70  40
COFFEYVILLE     69  88  68  72 /  20  10  40  70
CHANUTE         67  87  67  69 /  30  20  50  70
IOLA            66  87  67  69 /  40  20  60  70
PARSONS-KPPF    68  87  68  71 /  30  10  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 10, 3:52 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SAT MAY 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
352 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE.
THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS TO 70 MPH.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF
THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL
EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER
IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY
RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT
ACROSS MUCH OF THE AREA.

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS
SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY
AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY
HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE
LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND
SOUTH CENTRAL KANSAS SUNDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 10, 4:18 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
418 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             AUGUSTA                 37.69N 96.98W
05/10/2014  M1.25 INCH       BUTLER             KS   TRAINED SPOTTER

            TRAINED SPOTTER ALSO REPORTED 70 MPH WINDS.

0358 PM     TSTM WND GST     AUGUSTA                 37.69N 96.98W
05/10/2014  E70 MPH          BUTLER             KS   TRAINED SPOTTER

            TIME IS ESTIMATED FROM RADAR.

&&

VJP
Local storm report, May 10, 4:20 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
420 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             8 N WINFIELD            37.38N 96.97W
05/10/2014  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER HAIL AT US HIGHWAY 77
            AND 82ND ROAD. TIME IS ESTIMATED FROM RADAR.

&&

VJP
Local storm report, May 10, 4:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             AUGUSTA                 37.69N 96.98W
05/10/2014  M1.75 INCH       BUTLER             KS   PUBLIC

            REPORT RECEIVED VIA TWITTER WITH PICTURE OF GOLF BALL
            SIZED HAIL. TIME IS ESTIMATED FROM RADAR.

&&

VJP
Local storm report, May 10, 4:31 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             EL DORADO               37.82N 96.86W
05/10/2014  E1.00 INCH       BUTLER             KS   PUBLIC

            INDIVIDUAL REPORTS MOSTLY 0.5 INCH HAIL WITH SEVERAL
            QUARTER SIZED STONES.

&&

VJP
Local storm report, May 10, 4:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             5 W ATLANTA             37.44N 96.86W
05/10/2014  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            LOCATED ON 32ND ROAD WEST OF TOWN.

&&

BDK
Local storm report, May 10, 5:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 WSW BAZAAR            38.25N 96.58W
05/10/2014  E0.50 INCH       CHASE              KS   TRAINED SPOTTER

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:13 PM CDTSpecial Weather StatementICTCowley32 min
May 10, 3:21 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner54 min
May 10, 3:38 PM CDTSevere Thunderstorm WarningICTButler67 min
May 10, 4:09 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
May 10, 4:14 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood61 min
May 10, 5:06 PM CDTSevere Thunderstorm WarningICTChase39 min
May 10, 5:12 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood63 min
May 10, 6:03 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood42 min
May 10, 6:13 PM CDTSevere Thunderstorm WarningICTButler47 min
May 10, 6:40 PM CDTSpecial Weather StatementICTSedgwick35 min
May 10, 6:42 PM CDTSevere Thunderstorm WarningICTElk, Greenwood48 min
May 10, 6:57 PM CDTSevere Thunderstorm WarningICTButler, Greenwood48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.